MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Model Number EX072003CL
Medical Device Problem Codes Fracture (1260); Occlusion Within Device (1423); Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Stenosis (2263)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that 13 months post pta and placement of two stents in overlapping technique in the proximal 1/3 of the sfa for treatment of a 100 % stenosis of 240 mm length, an in-stent restenosis was detected.Revascularization was performed for patient treatment.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient id (b)(4).
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No physical sample was returned.Images of the vessel anatomy before stent placement, initially after stent placement and 13 months after stent placement were provided.Based on these images no indication for an irregular stent placement or a defect of the placed stent was found.A stent fracture could not be confirmed.It could be confirmed that the vessel was occluded 13 months after stent placement; however, no indication for a device relation of the vessel occlusion could be determined.Potential factors that could have led or contributed to the event reported have been evaluated.Therefore, previous investigations of similar complaints have been reviewed.The reported instant restenosis may have been caused by various factors and may occur inside non defective stents that have been correctly placed.Restenosis may be caused by neointimal hyperplasia, a hyperproliferative response to the vessel injury caused by angioplasty and the foreign body reaction or abnormal vessel geometry caused by stent implantation.Irregular stent placement as well as insufficient pre or post dilation may be contributing factors.The core lab reported a stent fracture based on 12m follow up image review.Stent fracture may occur as a result of irregular stent placement.In this case pre dilation and post dilation was performed and the stents were placed with 'excellent result'.Based on the information available a definite root cause for the event reported could not be identified.The ifu states that 'arterial occlusion/restenosis of the treated vessel' and 'stent fracture' are potential adverse events that may occur.Furthermore, the ifu states: 'cases of fracture have been reported in clinical use of the lifestent® solo¿ vascular stent.Cases of stent fracture occurred in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced >10% elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture'.The stent deployment procedure was found to be properly addressed in the ifu.In regards to balloon dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' and 'post stent expansion with a pta catheter is recommended.'.
 
Event or Problem Description
It was reported that 13 months post pta and placement of two stents in overlapping technique in the proximal 1/3 of the sfa for treatment of a 100 % stenosis of 240 mm length, an in-stent restenosis was detected.Revascularization was performed for patient treatment.Additionally, during a 12 months follow up, a stent fracture was reported.However, no additional treatment was performed.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient id (b)(6).
 
Additional Manufacturer Narrative
This is the same patient as reported in medwatch report # 9681442-2017-00183.Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.Investigation summary: no physical sample was returned.Images of the vessel anatomy before stent placement, initially after stent placement and 13 months after stent placement were provided.Based on these images no indication for an irregular stent placement or a defect of the placed stent was found.A stent fracture could not be confirmed.It could be confirmed that the vessel was occluded 13 months after stent placement; however, no indication for a device relation of the vessel occlusion could be determined.The core lab reported a stent fracture based on 12m follow up image review.Stent fracture may occur as a result of irregular stent placement.In this case pre dilation and post dilation was performed and the stents were placed with 'excellent result'.Based on the information available a definite root cause for the event reported could not be identified.Labeling review: the ifu states that 'arterial occlusion/restenosis of the treated vessel' and 'stent fracture' are potential adverse events that may occur.Furthermore, the ifu states: 'cases of fracture have been reported in clinical use of the lifestent® solo¿ vascular stent.Cases of stent fracture occurred in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced >10% elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture'.The stent deployment procedure was found to be properly addressed in the ifu.In regards to balloon dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' and 'post stent expansion with a pta catheter is recommended.'.
 
Event or Problem Description
It was reported that 13 months post pta and placement of two stents in overlapping technique in the proximal 1/3 of the sfa for treatment of a 100 % stenosis of 240 mm length, an in-stent restenosis was detected.Revascularization was performed for patient treatment.Additionally, during a 12 months follow up, a stent fracture was reported.However, no additional treatment was performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
This is the same patient as reported in medwatch report # 9681442-2017-00183.Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.Investigation summary: no physical sample was returned.Images of the vessel anatomy before stent placement, initially after stent placement as well as 13, and 24 months after stent placement were provided.Based on these images no indication for an irregular stent placement or a defect of the placed stent was found.It could be confirmed that the vessel was occluded, however, no indication for a device relation of the vessel occlusion could be determined.Therefore, the investigation of this issue is closed with inconclusive result.The core lab reported a stent fracture based on 12m , and 24m follow up image review.Stent fracture may occur as a result of irregular stent placement.In this case moderate calcification was present; multiple pre dilations were performed with significant residual stentosis.The lesion was post dilated and the stents were placed with 'excellent result'.Based on the information available a definite root cause for the event reported could not be identified.Labeling review: the ifu states that 'arterial occlusion/restenosis of the treated vessel' and 'stent fracture' are potential adverse events that may occur.Furthermore, the ifu states: 'cases of fracture have been reported in clinical use of the lifestent® solo¿ vascular stent.Cases of stent fracture occurred in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced >10% elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture'.The stent deployment procedure was found to be properly addressed in the ifu.In regards to balloon dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' and 'post stent expansion with a pta catheter is recommended.'.
 
Event or Problem Description

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6569286
Report Number9681442-2017-00182
Device Sequence Number19116182
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)170813(10)ANZH1293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2017
Device Model NumberEX072003CL
Device Catalogue NumberEX072003CL
Device Lot NumberANZH1293
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer08/23/2017
05/29/2018
07/17/2018
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date08/30/2017
06/28/2018
08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; ASPIRIN.; CLOPIDOGREL.; CLOPIDOGREL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR